Thunderstorm Wind, Colleton
- When
- August 5, 2:26 PM EST to 2:30 PM EST
- Where
- Colleton County, Round O
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.933, -80.533
Thunderstorm winds knocked down trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 5, 1:24 PM EST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 224 PM EDT FRI AUG 5 2005 .SHORT TERM /TONIGHT THROUGH SUNDAY/...DEEP EASTERLY FLOW IN LOWEST 5 KM OF THE ATMOSPHERE IS ADVECTING PLENTY OF MOISTURE INTO THE AREA THIS AFTERNOON. SFC LOW PRESSURE OVER THE WRN FL PANHANDLE HAS A TROUGH EXTENDING EAST INTO THE SRN GA WATERS...WHICH IS PROVIDING A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT SOUTH OF OUR AREA. THIS WEAK SFC TROUGH AXIS WITH A POTENT VORT MAX IS EXPECTED TO MOVE SLIGHTLY NORTH TONIGHT AND SATURDAY...WHICH SHOULD PROVOKE DECENT COVERAGE OF SHWR/TSTM ACTIVITY ACROSS OUR GA COUNTIES AND WATERS THROUGH THE PERIOD. ADDITIONALLY...THE WRN ATLC SFC RIDGE IS EXPECTED TO SHIFT SOUTH THROUGH SATURDAY MORNING...TIGHTENING THE PRES GRADIENT AND INCREASING MOISTURE ADVECTION. SHOULD SEE CONVECTIVE COVERAGE INCREASE ACROSS OUR SRN AREAS TONIGHT AND SATURDAY...WITH SLIGHTLY MORE COVERAGE ACROSS SC AS WELL. SATURDAY NIGHT AND SUNDAY...THE 12Z GFS HAS TRENDED TOWARD A DEEPER GULF COAST LOW WHICH THEN SWINGS A WARM FRONT ACROSS THE CWA SUNDAY. THE NAM IS WEAKER WITH THE LOW AND DOES NOT BRING THE FRONT SO FAR NORTH...HOWEVER IT DID NOT INITIALIZE THE UPPER LOW VERY WELL. WILL FAVOR THE GFS TREND OF A WEAK FRONTAL BOUNDARY IN THE VICINITY FOR SUNDAY...WITH POPS RANGING FROM 30% NORTH TO 50% SOUTH. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...GULF LOW SHOULD DISSIPATE BY MONDAY AS H5 HEIGHTS RISE ACROSS THE SOUTHEAST. MODELS HINT AT A TROPICAL WAVE MOVING NW TOWARD THE AREA MONDAY...BUT UNCERTAINTY IS VERY HIGH AND ANY SYSTEM THAT DID FORM WOULD HAVE LITTLE ROOM FOR DEVELOPMENT BEFORE LANDFALL. WILL NOT ACCOUNT FOR A SYSTEM OF THIS TYPE ATTM. THE SUBTROPICAL RIDGE REESTABLISHES ITSELF TUESDAY THROUGH FRIDAY...WITH MAINLY DIURNAL POPS AND NEAR NORMAL TEMPS. && .MARINE...ATLC RIDGE AXIS TO REMAIN OVER OR NEAR THE MARINE AREA THRU THE WEEKEND...THEN SHIFTING TO THE N EARLY NEXT WEEK. ALTHOUGH CONFIDENCE IS LOW AT THIS TIME...THIS SHIFT N OF THE RIDGE MAY BE ENOUGH TO ALLOW FOR A WEAK TROPICAL WAVE TO TRY AND APPROACH THE WATERS FROM THE SE MON THRU WED. FOR NOW WILL JUST KEEP WINDS MAINLY FROM A SELY DIRECTION...WITH SLIGHT BACKING NEAR THE COAST AT NIGHT. VERY SUBTLE NOCTURNAL SURGES POSSIBLE SAT NIGHT AND AGAIN SUN NIGHT. BUT WIND SPEEDS STILL NO HIGHER THAN 15 KT THRU THE PERIOD. WE COULD SEE SMALL SWELLS WITH THE PERSISTENT SELY FETCH INTO NEXT WEEK...AND EVEN MORE SO IF THE TROPICAL WAVE DEVELOPS...BUT STILL NOTHING HIGHER THAN 4 FT EXPECTED THRU WED. && .AVIATION...WEAK LOW LEVEL CIRCULATION S OF CHS NEAR THE ATLC COAST THIS AFTERNOON AND DRIFTING N. THIS IS HOLDING THE SEA BREEZE BACK FROM PROGRESSING TOO FAR INLAND ACROSS SC THUS FAR. BECAUSE OF THIS WILL NEED TO KEEP A CLOSE WATCH ON THE CHS AREA FOR POSSIBLE CONVECTION EARLY IN THE FCST PERIOD. FOR NOW HAVE OPTED TO JUST CARRY CB AT CHS AND ALSO AT SAV UNTIL SEA BREEZE PUSHES FAR INLAND BY EVE. WILL AMEND EITHER TAF IF NECESSARY. OTHERWISE...THERE IS AGAIN A CHANCE OF CONVECTION SAT MORNING WITHIN THE DEEP ESE FLOW OFF THE ATLC. AGAIN HAVE INCLUDED CB FOR THIS POSSIBILITY. MOS GUIDANCE NOT SUGGESTING ANY MIST AT EITHER TERMINAL TONIGHT...BUT FOG STABILITY INDEX IS NEAR 20 AND WE HAVE SEEN AT LEAST MVFR VSBYS AT CHS IN RECENT MORNINGS. IF MID/HIGH CLOUDS THIN OUT ENOUGH COULD SEE IT LOWER LATE TONIGHT/EARLY SAT THAN THE 6SM NOW IN THE TAFS. GENERALLY LIGHT WINDS THRU THE FCST PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. MARINE...NONE. && JRL/33
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1029 AM EDT FRI AUG 5 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-061200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1029 AM EDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...THERE IS A CHANCE THAT A FEW THUNDERSTORMS ACROSS THE AREA TODAY WILL BECOME STRONG...WITH VERY HEAVY RAINS...FREQUENT LIGHTNING AND GUSTY WINDS. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS MAY BE NECESSARY TODAY...BUT IS NOT EXPECTED TONIGHT. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 303 PM EDT FRI AUG 5 2005 SCZ043-052000- INLAND COLLETON- 303 PM EDT FRI AUG 5 2005 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 400 PM EDT... AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF NORMAN LANDING...OR ABOUT 13 MILES SOUTHWEST OF SUMMERVILLE...MOVING WEST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PARKERS FERRY LANDING...NORMAN LANDING...CANADY LANDING...BECK LANDING...JACKSONBORO...GLOVERVILLE...COTTAGEVILLE...SIDNEY...ROUND O WALTERBORO AND HIOTTS THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. SCW
The Charleston,SC radar (KCLX), 57 km away, was scanning. The volume nearest the first event began at 19:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2005Every state in 2005This day in weather historyWarnings in South Carolina, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473630.